MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the central vein.A 12.0 x 80, 75cm mustang balloon catheter was advanced for dilatation.However, during inflation at 9 asmopheres, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications, nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a mustang 12 x 8,75cm,14 atm was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was present in balloon which is indicative of a leak.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 49mm distal from the proximal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the central vein.A 12.0 x 80, 75cm mustang balloon catheter was advanced for dilation.However, during inflation at 9 atmospheres, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications nor injuries reported.It was further reported that the target lesion 40% stenosed and the vessel was severely tortuous and severely calcified.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the central vein.A 12.0 x 80, 75cm mustang balloon catheter was advanced for dilation.However, during inflation at 9 asmopheres, the balloon ruptured.The procedure was completed with another of the same device.There were no patient compilations nor injuries reported.
 
Additional Manufacturer Narrative

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10738642
Report Number2134265-2020-14841
Device Sequence Number19629525
Product Code FGE
UDI-Device Identifier08714729794745
UDI-Public08714729794745
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2023
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0025474206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2020
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer11/09/2020
12/01/2020
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date11/25/2020
12/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1